Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
soul78

Shallow scarring...on Accutane

Recommended Posts

I am on month 3 and not clear. I have been upped to 40mg/daily and I have noticed that I have some shallow scarring now near my mouth/cheek area on each side. This is really concerning me because my whole point to going on Accutane was to avoid scarring.

Anyways, these shallow scars look almost like uneven skin texture, wavy kind of skin, not any deep ice pick or box scars because I don't get any cysts there but I still get this shallow scarring. They really show up in the reflection of car window or shop window front etc.

I suppose my question is, has anyone experienced these shallow type of scars that give an uneven, wavy skin texture and do they get better or even go away after Accutane?

I had a bad experience with a laser once and don't want to go down that path again so hope they will go away and fill in over time either on their own or with some kind of topical... :confused:

thanks

Share this post


Link to post
Share on other sites

OMG yes someone else who has these but I have them on my upper cheeks, I didn't have acne here before either and they came up out of no where it looks almost like it's making a shape with a higher raised edge all around it then it kind of sinks in to a shallow indent, the only thing I've had done before was micodermabrasion, but i doubt it's our old proceeders that is causing the problem.

Maybe accutane is trying to fix a problem with our skin and by the skin thinning it just looks worse then what it really is.

I am on month 3 too and not clear as well, I was on 30mgs and i noticed when I got upped to 40mgs these came I didn't have them on the lower dosage.

Share this post


Link to post
Share on other sites

I have exactly the same thing as you, but you have to remember that while you're on accutane, you can't really tell the results. Sometimes your red marks only make it seem like there's indents, and other times the indents of red marks can go away once you're through with your course.

In any case you'll want to wait it out until your red marks have faded. There's nothing you can do anyway, since accutane prevents you from being able to do surgery.

Share this post


Link to post
Share on other sites

I had that 'texture' when I was on Accutane. Please remember that it is usually not permanent and you'll most likely find your skin going back to a smoother texture once you're done with the Accutane.

In the interim, drink lots of water and be sure to moisturize religiously. That will help prevent scarring as well.

Dehydrated skin can also develop odd textures, so please do consider also a jojoba oil, emu oil, or vaseline moisturizing once a week or so. Just gently massage into your skin and leave it on overnight; your skin will really glow and have an improved texture the next day. I do this with vaseline and it's amazing.

Share this post


Link to post
Share on other sites

hey this exact thing happen to me too. i think the shallow scaring is permant, it so sad i got heaps fo scars on my face. i think accuatne make me get those scars because before i don't have those scars ae. i have finish accutane about 3 months now and haven't notice any changes to the scars so i assume they're permanent. so sad :(

Share this post


Link to post
Share on other sites
hey this exact thing happen to me too. i think the shallow scaring is permant, it so sad i got heaps fo scars on my face. i think accuatne make me get those scars because before i don't have those scars ae. i have finish accutane about 3 months now and haven't notice any changes to the scars so i assume they're permanent. so sad :(

Share this post


Link to post
Share on other sites
hey this exact thing happen to me too. i think the shallow scaring is permant, it so sad i got heaps fo scars on my face. i think accuatne make me get those scars because before i don't have those scars ae. i have finish accutane about 3 months now and haven't notice any changes to the scars so i assume they're permanent. so sad :(

You know there's ways to fix it if it really bother you, right? Starting from 6 months after your last pill. Consult your dermatologist.

Share this post


Link to post
Share on other sites
hey this exact thing happen to me too. i think the shallow scaring is permant, it so sad i got heaps fo scars on my face. i think accuatne make me get those scars because before i don't have those scars ae. i have finish accutane about 3 months now and haven't notice any changes to the scars so i assume they're permanent. so sad :(

You know there's ways to fix it if it really bother you, right? Starting from 6 months after your last pill. Consult your dermatologist.

Share this post


Link to post
Share on other sites

In a lot of cases, the scar surgery (there are many you can choose from) will improve your skin in such a manner, that you'll automatically feel better about yourself. While they won't make it go away completely, the improvement will help with your self-esteem a lot.

And that's what acne cures are all about, am I not correct? Feeling good about yourself?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×